MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDIVER
Catalog Number 39-SP-0700
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other: distributor.The driver tip was examined with the aid of a 5x loop.The fractured surface is primarily planar and perpendicular to the driver's longitudinal axis.It is not clear if a crack had preexisted as a result of prior high force application or if the fracture was solely due to high force application due to the hard bone that was encountered.Review of device history record found a total of (b)(4) pieces of lot 33611mm were released for distribution on 9/16/2015 with no deviation or anomalies.Two-year complaint history review (9.24.2017-9.24.2019) found this to be the only report of this nature for this lot.No corrective action is being recommended since design changes to increase breakage resistance were previously implemented.
 
Event or Problem Description
It was reported that during a fusion procedure performed in (b)(6) on or around (b)(6) 2019, utilizing the reform pedicle screw system, the tip of the reform polyaxial driver (39-sp-0700) broke while inserting 7.5mm reform pedicle screw.The tip of the driver was easily removed and the procedure completed utilizing another driver readily available in the set, with no patient injury and a one minute delay.Information provided indicates that the patient had particularly hard bone.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9202547
Report Number3005739886-2019-00044
Device Sequence Number2490718
Product Code HXX
UDI-Device Identifier00840019928731
UDI-Public00840019928731
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-SP-0700
Device Lot Number33611MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1